Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 244, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 9, 2004, 5:54 PM CDT for Pike County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 9, 2004, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Pike County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:10 PM CDT | HAIL 0.75 | Frankford, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 092254
SVRLSX
MOC163-092345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT MON AUG 9 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PIKE COUNTY IN NORTHEAST MISSOURI
* UNTIL 645 PM CDT
* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FRANKFORD...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN
LOUISIANA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3959 9122 3945 9146 3923 9131 3924 9106
3946 9104
$$
FGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:25 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 3:25 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON AUG 9 2004 .DISCUSSION... QUES THIS PKG TO BE CHCS FOR PCPN 1ST PD ASSOC WITH CDFNT CRSG FA AND THEN TEMPS BOTH NR TERM AND XTNDD. MDLS INITIALIZED WELL AT 12Z WITH SERIES OF VIG 500MB S/WVS MOVG SE OUT OF CTRL CAN INTO GT LKS. 500MB HI OVR SW US WITH RDGG NW WELL N INTO ERN AK. BY 60HRS L/WV TROF RETROGRADES TO POSN FM WRN GT LKS S TO WRN GLF MEX WITH LONG FETCH NLY FLOW FM ARCTIC TO NRN PLNS. THIS PTTN WL CONT TO ADVCT MUCH BLO NRML TEMPS INTO RGN AT BGNG OF XTNDD INTO WKEND. AT SFC CU FLD HAS DVLPD OVR NRN AND WRN ZNS IN AREA OF LL MSTR CONVRNGC IN ASSOC WITH PREFRONTAL TROF. XPCT SUM WDLY SCT SHRA AND EVEN ISOLD TSRA THRU THE EVE AS FNT APCHS. SFC WNDS BECM WLY TNGT THEN NWLY ON TUE AS CAN HI BLDS INTO CTRL PLNS. SFC WV FORMS ON FNT BY 36H AND SPREADS PCPN ACRS SRN ZNS. STG CAA IN LO LVLS AFT 36HRS WITH 850MB TEMPS COOLING FM 16-17C AT 12Z TDA TO 5-6C BY 12Z THU. SFC MAXES TO BE SUM 12-15 DEG COOLER THU FM TDA. MDL TEMPS IN GD AGMT AND HAVE USED BLEND FOR NR TERM. GFS STIL HAVING PROBS WITH QPF WITH FEEDBACK AND HAVE TENDED TWD ETA IN NR TERM. FOR XTNDD DRY PTTN TO CONT INTO ERLY WKEND WITH SLOW WRMG TWD NRML TEMPS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Aug 9, 5:52 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 552 PM CDT MON AUG 9 2004 ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042- 047>052-059>065-072>075-084-085-099-101200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL- REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 552 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ALONG A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE BISTATE REGION THIS EVENING. A FEW OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-101200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-SHELBY- 552 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
In the hours before
Local storm report, Aug 9, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL NEW LONDON 39.58N 91.40W
08/09/2004 0.88 INCH RALLS MO LAW ENFORCEMENT
REPORTED BY MISSOURI TROOP B.
&&
GLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.